hello everyone and happy new year. i dont write very often on the web site, i usually prefer 2 read, but my husband has had cml since july2006, n has trouble sleeping is this a side effect of gleevac does ne one know? & also he seems to get very tired when doing physical things & almost seems to have a yellow tinge to his complection, which he never had before, he,s always been fairly tanned as hes got dark hair &eyes. his consultant said the tiredness has nothing 2 do with cml, cos it,s under control with the drugs. i would appreciate ne ones views. thanks. belinda
You are here
So sorry to hear that your husband has some side-effects. I was going to say that I couldnt comment on the yellow tinge and insomnia, but have just looked at the leaflet in the Glivec packet and both of these are mentioned there. It would be worth having a look. Fatigue is mentioned too, and certainly the lad I care for who has CML gets more easily tired than he used to - this has become particularly noticeable since his dosage was increased a couple of months ago. Others on this site have mentioned tiredness too. Its surprising that the Consultant said it was nothing to do with CML! Perhaps if the insomnia was treated it might help him not to feel so tired? (Mind you, if you look at the time I wrote this, carers also suffer from insomnia!!!)
Wishing you all the best,
yes tiredness is a side effect of Glivec therapy... Glivec can affect haemaglobin levels and mine was never higher than 10 when i was taking Glivec. this is really a sub-optimal level and would account to the general fatigue that a lot of people feel.
insomnia may be due to underlying worry.... being diagnosed with a serious disease is stressful even though it can be treated and controled over the long term.
maybe if your husband could do some sort of relaxation excercises before bed it would help.
as for yellow tinge to the skin and/or eyes well this may be a sign that Glivec is putting some strain on the liver. i would ask his doctor to look at the liver protein results from the general blood tests. it may be that a simple remedy like Milk Thistle (available at health food shopts etc) would support the liver. it would do no harm at all to take this herbal remedy and many of those on Glivec or other TKI's rely on it.